Alert archive / Texas / High Wind Warnings in 2024

High Wind Warning 3, NWS Amarillo, TX

March 23, 202420 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma

NWS Amarillo, TX issued this high wind warning at Mar 23, 2024, 2:03 PM CDT for 20 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma. It took effect at Mar 24, 2024, 11:00 AM CDT. It was in force for 11 hr. 26 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 23, 2024, 2:03 PM CDT (19:03 UTC)
In effect from
Mar 24, 2024, 11:00 AM CDT
Expired
Mar 24, 2024, 10:00 PM CDT
In force
11 hr
Issued by
NWS Amarillo, TX
All 23 counties

Beaver County, OK, Cimarron County, OK, Texas County, OK, Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Dallam County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Hansford County, TX, Hartley County, TX, Hemphill County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Sherman County, TX, Wheeler County, TX

The radar

The Amarillo radar (KAMA), 66 km from the middle of the area, began a volume at 19:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 24, 2:01 PM CDTNON-TSTM WND GST 584 Ssw Dalhart, TXASOS station KDHT Dalhart (ASOS).
Mar 24, 2:32 PM CDTTSTM WND GST 672 Wsw Clarendon, TXMesonet station 35 Clarendon 2W.
Mar 24, 2:32 PM CDTTSTM WND GST 672 Wsw Clarendon, TXMesonet station 35 Clarendon 2W.
Mar 24, 2:40 PM CDTTSTM WND GST 652 Wnw Lake Mcclellan, TXMesonet station 121 Lake McClellan 2NW.
Mar 24, 2:40 PM CDTTSTM WND GST 652 Wnw Lake Mcclellan, TXMesonet station 121 Lake McClellan 2NW.
Mar 24, 2:43 PM CDTTORNADO8 Sse Waka, TXThis tornado was photographed and filmed by multiple sources. It remained in a field and resulted in no known damage.
Mar 24, 2:43 PM CDTTORNADO8 Sse Waka, TXThis tornado was photographed and filmed by multiple sources. It remained in a field and resulted in no known damage.
Mar 24, 2:58 PM CDTTORNADO4 S Perryton, TXThe tornado developed in a field to the south of County Road M. It then crossed County Road M, where it snapped three power poles and overturned a portion of an irrigation pivot. The tornado then crossed Highway 83 where it caused loss of roofing material to a
Mar 24, 2:58 PM CDTTORNADO4 S Perryton, TXThe tornado developed in a field to the south of County Road M. It then crossed County Road M, where it snapped three power poles and overturned a portion of an irrigation pivot. The tornado then crossed Highway 83 where it caused loss of roofing material to a
Mar 24, 3:03 PM CDTTORNADO3 S Perryton, TXVideos/pictures confirm a tornado touched down south of Perryton. There is damage to a barn, a center pivot was knocked over, and the roof on the hospital on the south side of Perryton was damaged. A survey team is planned to further investigate.
Mar 24, 3:04 PM CDTHAIL 11 W Perryton, TXQuarter size hail fell along Indiana Street.
Mar 24, 3:04 PM CDTHAIL 11 W Perryton, TXQuarter size hail fell along Indiana Street.
Mar 24, 3:04 PM CDTHAIL 1.751 S Perryton, TXCorrects previous hail report from 1 S Perryton. Reported came from over the phone.
Mar 24, 3:04 PM CDTHAIL 1.751 S Perryton, TXCorrects previous hail report from 1 S Perryton. Reported came from over the phone.
Mar 24, 3:05 PM CDTHAIL 12 Sw Perryton, TXReport of quarter size hail near the Southwest Loop Road and Spur 192.
Mar 24, 3:05 PM CDTHAIL 12 Sw Perryton, TXReport of quarter size hail near the Southwest Loop Road and Spur 192.
Mar 24, 3:05 PM CDTTORNADO2 Sse Perryton, TXThis brief tornado touched down shortly after the first tornado as the mesocyclone occluded. Damage to a barn included loss of a door and some lifted roof panels near County Rd K, with additional damage to the Ochiltree Hospital where shingles and some roof ma
Mar 24, 3:05 PM CDTTORNADO2 Sse Perryton, TXThis brief tornado touched down shortly after the first tornado as the mesocyclone occluded. Damage to a barn included loss of a door and some lifted roof panels near County Rd K, with additional damage to the Ochiltree Hospital where shingles and some roof ma
Mar 24, 3:15 PM CDTHAIL 0.72 N Lela, TXMultiple reports of pea to dime size hail in a swath from just west of Lela to Twitty. Pictures also indicate that it accumulated on the road.
Mar 24, 3:17 PM CDTTORNADO2 Nw Shamrock, TXThis quick, brief tornado touched down to the north of I-40. Spotters had reported a funnel cloud had crossed I-40, but no damage was noted. The tornado caused damage to the Dalton O Gorman Rodeo Arena. Here it caused roof damage where a large section of the e
Mar 24, 3:17 PM CDTTORNADO2 Nw Shamrock, TXThis quick, brief tornado touched down to the north of I-40. Spotters had reported a funnel cloud had crossed I-40, but no damage was noted. The tornado caused damage to the Dalton O Gorman Rodeo Arena. Here it caused roof damage where a large section of the e
Mar 24, 3:28 PM CDTHAIL 0.7Twitty, TXPea to dime size hail fell near Twitty.
Mar 24, 3:41 PM CDTTSTM WND GST 611 E Mclean, TX
Mar 24, 3:41 PM CDTTSTM WND GST 611 E Mclean, TX
Mar 24, 3:47 PM CDTHAIL 1.751 S Perryton, TXReported came from over the phone.
Mar 24, 4:43 PM CDTNON-TSTM WND GST 671 E Mclean, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 7.1 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2024-03-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2024-03-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1581 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
112 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

871 
WWUS74 KAMA 231903
NPWAMA

URGENT - WEATHER MESSAGE
National Weather Service Amarillo TX
203 PM CDT Sat Mar 23 2024

TXZ001>020-317-240315-
/O.UPG.KAMA.HW.A.0003.240324T1700Z-240325T0300Z/
/O.NEW.KAMA.HW.W.0003.240324T1600Z-240325T0300Z/
Dallam-Sherman-Hansford-Ochiltree-Lipscomb-Hartley-Moore-
Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-Gray-Wheeler-
Deaf Smith-Randall-Armstrong-Donley-Collingsworth-Palo Duro
Canyon-
Including the cities of Kingsmill, Claude, Lake Marvin, Borger,
Higgins, Lela, Dozier, White Deer, Hartley, Miami, Amarillo,
Goodnight, Buffalo Lake, Four Way, Washburn, Boys Ranch,
Bushland, Romero, Wayside, Vega, Briscoe, Stratford, Gruver,
Canadian, Farnsworth, Lora, Wolf Creek Park, Shamrock, Panhandle,
Umbarger, Waka, Lutie, Booker, Spearman, Canyon, Palo Duro Canyon
State Park, Conlen, Perryton, Pantex, Wellington, Bootleg,
Codman, Clarendon, Samnorwood, Glazier, Follett, Pampa, Dalhart,
Ware, Wheeler, Skellytown, Dumas, Masterson, Wildorado, Twitty,
Hereford, Channing, and Dawn
203 PM CDT Sat Mar 23 2024

...HIGH WIND WARNING IN EFFECT FROM 11 AM TO 10 PM CDT SUNDAY...

* WHAT...Southwest winds 40 to 45 mph with gusts up to 65 mph 
  possible.

* WHERE...The Panhandle of Texas.

* WHEN...From 11 AM to 10 PM CDT Sunday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

* ADDITIONAL DETAILS...Blowing dust could cause visibility reduction 
  at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

COR
5 follow-up statements
111 
WWUS74 KAMA 240335
NPWAMA

URGENT - WEATHER MESSAGE
National Weather Service Amarillo TX
1035 PM CDT Sat Mar 23 2024

TXZ001>020-317-241145-
/O.CON.KAMA.HW.W.0003.240324T1600Z-240325T0300Z/
Dallam-Sherman-Hansford-Ochiltree-Lipscomb-Hartley-Moore-
Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-Gray-Wheeler-
Deaf Smith-Randall-Armstrong-Donley-Collingsworth-Palo Duro
Canyon-
Including the cities of Spearman, Wayside, Kingsmill, Vega,
Dozier, Bushland, Higgins, Ware, Panhandle, Claude, Clarendon,
Waka, Codman, Briscoe, Bootleg, Canyon, Dumas, Shamrock,
Perryton, Miami, Goodnight, Channing, Gruver, Four Way,
Farnsworth, Samnorwood, Borger, Conlen, Masterson, Amarillo,
Buffalo Lake, Pampa, Follett, Lela, Lake Marvin, Lutie,
Stratford, Wildorado, Palo Duro Canyon State Park, Lora, Dalhart,
Pantex, Washburn, Skellytown, Wheeler, Wolf Creek Park,
Wellington, Romero, Twitty, White Deer, Canadian, Glazier,
Hereford, Boys Ranch, Umbarger, Hartley, Booker, and Dawn
1035 PM CDT Sat Mar 23 2024

...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM TO 10 PM CDT 
SUNDAY...

* WHAT...Southwest winds 40 to 45 mph with gusts up to 65 mph 
  expected.

* WHERE...The Texas Panhandle.

* WHEN...From 11 AM to 10 PM CDT Sunday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

* ADDITIONAL DETAILS...Blowing dust could cause visibility reduction 
  at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

Ferguson
004 
WWUS74 KAMA 240745
NPWAMA

URGENT - WEATHER MESSAGE
National Weather Service Amarillo TX
245 AM CDT Sun Mar 24 2024

OKZ001>003-241600-
/O.EXA.KAMA.HW.W.0003.240324T1600Z-240325T0300Z/
Cimarron-Texas-Beaver-
Including the cities of Boise City, Guymon, Beaver, Keyes, and
Forgan
245 AM CDT Sun Mar 24 2024

...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 10 PM CDT 
THIS EVENING...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...Beaver, Cimarron, and Texas Counties.

* WHEN...From 11 AM this morning to 10 PM CDT this evening.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

* ADDITIONAL DETAILS...Blowing dust could cause visibility reduction 
  at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

TXZ001>020-317-241600-
/O.CON.KAMA.HW.W.0003.240324T1600Z-240325T0300Z/
Dallam-Sherman-Hansford-Ochiltree-Lipscomb-Hartley-Moore-
Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-Gray-Wheeler-
Deaf Smith-Randall-Armstrong-Donley-Collingsworth-Palo Duro
Canyon-
Including the cities of Perryton, Dalhart, Spearman, Miami,
Lutie, Briscoe, Umbarger, Washburn, Claude, Wildorado, Bushland,
Canyon, Hartley, Canadian, Codman, Samnorwood, Follett, Pantex,
Buffalo Lake, Hereford, Boys Ranch, Higgins, Kingsmill,
Goodnight, Glazier, White Deer, Wayside, Lora, Bootleg, Four Way,
Wolf Creek Park, Twitty, Dumas, Ware, Romero, Wheeler, Lake
Marvin, Conlen, Dawn, Masterson, Skellytown, Palo Duro Canyon
State Park, Channing, Waka, Farnsworth, Amarillo, Panhandle,
Lela, Shamrock, Vega, Dozier, Pampa, Clarendon, Booker, Borger,
Gruver, Stratford, and Wellington
245 AM CDT Sun Mar 24 2024

...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 10 
PM CDT THIS EVENING...

* WHAT...Southwest winds 40 to 45 mph with gusts up to 65 mph 
  expected.

* WHERE...A portion of the Panhandle of Texas.

* WHEN...From 11 AM this morning to 10 PM CDT this evening.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

* ADDITIONAL DETAILS...Blowing dust could cause visibility reduction 
  at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

TLH
155 
WWUS74 KAMA 241551
NPWAMA

URGENT - WEATHER MESSAGE
National Weather Service Amarillo TX
1051 AM CDT Sun Mar 24 2024

OKZ001>003-TXZ001>020-317-250000-
/O.CON.KAMA.HW.W.0003.240324T1600Z-240325T0300Z/
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
Including the cities of Farnsworth, Clarendon, Lora, Hartley,
Twitty, Ware, Washburn, Goodnight, Borger, Panhandle, Wolf Creek
Park, Dalhart, Codman, Boise City, Pampa, Four Way, Wheeler,
Pantex, Dozier, Masterson, Claude, Gruver, Romero, Bootleg,
Stratford, Guymon, Spearman, Umbarger, Miami, Lake Marvin,
Canadian, Dawn, Shamrock, Channing, Dumas, Lutie, Wayside,
Wellington, Wildorado, Conlen, Higgins, Kingsmill, Vega, Glazier,
Canyon, Follett, Waka, Samnorwood, Hereford, Amarillo, Perryton,
Booker, Buffalo Lake, Boys Ranch, Keyes, Skellytown, Lela,
Forgan, White Deer, Briscoe, Beaver, Bushland, and Palo Duro
Canyon State Park
1051 AM CDT Sun Mar 24 2024

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS 
EVENING...

* WHAT...Southwest winds 40 mph with gusts up to 65 mph expected.

* WHERE...The Oklahoma and Texas Panhandles.

* WHEN...Until 10 PM CDT this evening.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

* ADDITIONAL DETAILS...Blowing dust may lead to reduced visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

Ferguson
098 
WWUS74 KAMA 242004
NPWAMA

URGENT - WEATHER MESSAGE
National Weather Service Amarillo TX
304 PM CDT Sun Mar 24 2024

OKZ001>003-TXZ001>020-317-250300-
/O.CON.KAMA.HW.W.0003.000000T0000Z-240325T0300Z/
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
Including the cities of Farnsworth, Clarendon, Lora, Hartley,
Twitty, Ware, Washburn, Goodnight, Borger, Panhandle, Wolf Creek
Park, Dalhart, Codman, Boise City, Pampa, Four Way, Wheeler,
Pantex, Dozier, Masterson, Claude, Gruver, Romero, Bootleg,
Stratford, Guymon, Spearman, Umbarger, Miami, Lake Marvin,
Canadian, Dawn, Shamrock, Channing, Dumas, Lutie, Wayside,
Wellington, Wildorado, Conlen, Higgins, Kingsmill, Vega, Glazier,
Canyon, Follett, Waka, Samnorwood, Hereford, Amarillo, Perryton,
Booker, Buffalo Lake, Boys Ranch, Keyes, Skellytown, Lela,
Forgan, White Deer, Briscoe, Beaver, Bushland, and Palo Duro
Canyon State Park
304 PM CDT Sun Mar 24 2024

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS 
EVENING...

* WHAT...Southwest winds 40 mph with gusts up to 60 mph.

* WHERE...Portions of the Panhandle of Oklahoma and the Panhandle of 
  Texas.

* WHEN...Until 10 PM CDT this evening.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

* ADDITIONAL DETAILS...Blowing dust may lead to reduced visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

Ferguson
833 
WWUS74 KAMA 250250
NPWAMA

URGENT - WEATHER MESSAGE
National Weather Service Amarillo TX
950 PM CDT Sun Mar 24 2024

OKZ001>003-TXZ001>020-317-250400-
/O.EXP.KAMA.HW.W.0003.000000T0000Z-240325T0300Z/
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
Including the cities of Wellington, Spearman, Dozier, Gruver,
Kingsmill, Claude, Lela, Panhandle, Goodnight, Twitty, Wayside,
Romero, Bushland, Amarillo, Booker, Beaver, Stratford, Bootleg,
Farnsworth, Umbarger, Lora, Channing, Miami, White Deer, Waka,
Wildorado, Buffalo Lake, Perryton, Lutie, Hartley, Pampa,
Higgins, Follett, Keyes, Glazier, Ware, Shamrock, Boys Ranch,
Briscoe, Dalhart, Wolf Creek Park, Borger, Skellytown, Forgan,
Washburn, Samnorwood, Palo Duro Canyon State Park, Boise City,
Canadian, Wheeler, Hereford, Canyon, Dumas, Lake Marvin,
Masterson, Vega, Pantex, Four Way, Conlen, Dawn, Clarendon,
Codman, and Guymon
950 PM CDT Sun Mar 24 2024

...HIGH WIND WARNING WILL EXPIRE AT 10 PM CDT THIS EVENING...

Winds have slowly decreased across the Texas and Oklahoma Panhandles 
and high wind warning criteria is no longer being met. Therefore, 
the High Wind Warning will be allowed to expire.

Even though winds are not hitting high wind criteria, breezy to 
gusty winds out of the southwest will continue before a cold front 
switches the wind direction to out of the north overnight tonight. 
Winds will remain breezy to gusty behind the cold front.

$$

Muscha

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this high wind warning went out at Mar 23, 12:56 PM CDT, 1 hour 7 minutes earlier.

Area forecast discussion, Mar 23, 12:56 PM CDT, 1 hour 7 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
1256 PM CDT Sat Mar 23 2024

...New AVIATION...

.SHORT TERM ...
(Today through Sunday night)
Issued at 407 AM CDT Sat Mar 23 2024

Today and tomorrow can be summed up by saying breezy conditions
expected today with windy conditions expected tomorrow. Slight
chances of a shower and thunderstorm will exist in the far eastern
combined Panhandles tomorrow afternoon. However, a Pacific front
will most likely come blaring in from the west and push
thunderstorms quickly into western OK.

As of this writing surface winds are out of the NE to E and will
gradually veer to the south going into the is afternoon. As the
winds shift to the south higher Tds in the 40s will advect into
the combined Panhandles. This will help quash elevated to
critical fire weather conditions despite the breezy winds as RH
values are expected to stay around or above 30 percent for the
afternoon period. That little bit of surface moisture helping RH
values staying around 30 percent should minimize any fire starts
and keep elevated fire weather conditions at bay.

Currently a large upper level low pressure system is seen on
GOES-16 water vapor imagery sitting off the coast of the PacNW.
For now upper level ridging is in place for the FA. The ridging
will help afternoon highs reach well into the 70s in the eastern
two thirds to half of the combined Panhandles tomorrow.

The upper low that will be bringing the higher winds tomorrow
afternoon will also strengthen a leeside surface low in eastern CO
that will generate some sustained winds reaching 30 to 40 MPH. A
stacked jet from the approaching mid to upper level low will
also help mix higher wind gusts to surface. Gusts could be as high
as 65 mph in the central to southwestern combined Panhandles.
These strong WSW downsloping winds are expected behind a Pacific
front. Dry air mixing to surface behind the front will lead to critical
fire weather conditions across the majority of the Panhandles
tomorrow afternoon. As the Pacific front races east it is expected
to develop a dry line with severe thunderstorms possible to the
east during the late afternoon. However, the dryline is expected
to be well into western OK before thunderstorms become severe.
Overall, critical fire weather conditions are the main concerns
for the combined Panhandles.

Tomorrow night, the leeside low in CO is expected to propagate
eastward into portions of SW KS. On the western periphery of this
low a Canadian cold front is expected to drop south into the area
as the low shifts eastward. This will bring a wind shift to the
area late tomorrow night. There is still some uncertainty on the
timing of the front but could be in the OK Panhandle before
midnight.

36

&&

.LONG TERM...
(Monday through Friday)
Issued at 407 AM CDT Sat Mar 23 2024

Much colder air will invade the forecast area on Monday in the
wake of the cold frontal passage, with below normal temperatures
continuing Tuesday and Wednesday. Wraparound moisture from the
first departing upper level low pressure system will result in the
possibility of some light rain and light snow showers across
roughly the northwest half of the area, with NBM pops of 15 to 35
percent plausible. Overall highest values were placed in the
western Oklahoma Panhandle, followed by decreasing values to the
east and south. Snowfall accumulations, if any, should range from
a trace to less than one half of an inch. Precipitation chances
end later Monday afternoon through Tuesday morning.

The next upper level shortwave trof is progged to track across the
region later Tuesday afternoon through Wednesday and may bring
the next chance for precipitation to the area, with generally
light amounts expected. This second storm system should be east of
the area by late Wednesday afternoon, with any precipitation
quickly ending during that time.

Dry weather along with temperatures warming to near or above
normal values for late March is then anticipated for Thursday and
Friday. Also, southwest to west winds will likely increase into at
least the breezy category during this time period as a leeside
surface trof deepens in response to another possible storm system
forecast to enter the western states later next week. Elevated to
possibly critical fire weather conditions may develop Thursday and
Friday if the overall predicted pattern verifies. Medium range
models are in reasonable agreement with the above scenario and
were accepted.

02

&&

.AVIATION...
(18Z TAFS)
Issued at 1244 PM CDT Sat Mar 23 2024

MVFR ceilings will impact DHT for the early portions of the
afternoon. Current thinking is that these ceiling will lift by
20Z, but with enough moisture retention these low clouds could
linger into the evening. We will amend if necessary. AMA and GUY
will continue as VFR. Strong winds will prevail through the rest
of today and into tomorrow with no breaks in between, as seen in
the previous days. LLWS will be present at all sites this morning,
but then will subside in the late morning hours. From then on,
wind speeds at the surface will sharply increase.

Rangel

&&

.FIRE WEATHER...
Issued at 407 AM CDT Sat Mar 23 2024

High winds and dry air are expected Sunday afternoon with a stout
upper level low pressure system approaching the combined
Panhandles. A stacked jet will aid in wind gusts as high 65 mph in
the central to southwestern combined Panhandles. These higher and
downsloping winds tomorrow are expected behind a Pacific front.
This means drier air is expected to mix to the surface with some
of the decent 40 degree Tds expected today will be pushed out of
the area tomorrow. This will lead to much lower RH values, in the
14 to 18 percent range, across the area. Overall RFTI values are
expected to be maxing out in the 4 to 6 range. A cold front will
enter the Panhandles from the north late tomorrow night bringing a
significant wind shift to any fires that may be burning. The front
is not expected in the OK Panhandle until late in the evening.
Winds will still be on the breezy side behind the this front but
RH values should recover well above 40 percent and continually
increase going into Monday morning.

36

&&

.PRELIMINARY POINT TEMPS/POPS...
Amarillo TX                49  71  34  47 /   0  10  10  20
Beaver OK                  47  76  29  43 /  20  40  20  20
Boise City OK              44  67  26  38 /   0  20  60  30
Borger TX                  51  76  35  47 /  10  10  10  20
Boys Ranch TX              48  71  33  45 /   0   0  20  20
Canyon TX                  48  71  34  47 /   0  10   0  20
Clarendon TX               50  75  38  52 /  20  20   0  10
Dalhart TX                 42  67  27  39 /   0   0  40  30
Guymon OK                  46  73  27  41 /  10  20  50  30
Hereford TX                47  70  34  47 /   0   0   0  20
Lipscomb TX                49  74  32  48 /  10  50  10  10
Pampa TX                   50  74  34  46 /  10  20  10  10
Shamrock TX                50  76  37  52 /  20  50   0  10
Wellington TX              50  77  41  56 /  20  50   0  10

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...Fire Weather Watch from Sunday morning through Sunday evening
     for TXZ001>020-317.

     High Wind Watch from Sunday afternoon through Sunday evening for
     TXZ001>020-317.

OK...Fire Weather Watch from Sunday morning through Sunday evening
     for OKZ001>003.

&&

SHORT TERM...36
LONG TERM....02
AVIATION...55
Hazardous weather outlook, Mar 23, 3:51 AM CDT, 10 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Amarillo TX
351 AM CDT Sat Mar 23 2024

OKZ001>003-TXZ001>020-317-232100-
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
351 AM CDT Sat Mar 23 2024

This Hazardous Weather Outlook is for the Texas and Oklahoma
Panhandles.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Critical fire weather conditions are forecast to develop Sunday
afternoon and evening across all of the Oklahoma and Texas
Panhandles due to strong winds and low relative humidity values.
A Fire Weather Watch remains in effect for all of the area Sunday
afternoon and evening.

In addition, strong southwest winds of 35 to 45 mph with gusts to
around 65 mph are possible across the Texas Panhandle Sunday
afternoon into early evening. A High Wind Watch remains in effect
for all of the Texas Panhandle for Sunday afternoon and evening.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

Area fire managers and emergency officials should be alert for
critical fire weather conditions on Sunday.

02

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 23, 2:15 PM CDTRed Flag WarningAMAArmstrong, Carson, Collingsworth, Dallam, Deaf Smith, Donley and 14 more32 hr

Nearby

High Wind Warnings in Texas, 2024High Wind Warnings in Oklahoma, 2024Every high wind warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.